Monday, July 28, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Saturday, March 21, 2009 Magoo, Community Member, asks

Q: going off celexa

I need advise for going off Celexa. I have been off a week and I feel awful. Is this normal.  Very sad and flu like symtoms.  I ent from 20 to 10 to 5

Answer This
Answers (1)
Paul, Community Member
3/22/09 10:19am

You may want to talk with your doctor about what schedule he thinks you should follow to discontinue this drug.

I couldn't find any particular schedule only what you might feel from a "rapid discontinuation." I know, define that.  Only your doctor can. The below quote is from this source:

 

"Withdrawal symptoms have been reported following rapid discontinuation of therapy. If treatment is to be discontinued or the dose reduced, gradually taper the dose and monitor patient for withdrawal symptoms (eg, abnormal skin sensations, agitation, anxiety, confusion, dizziness, dysphoric mood, emotional lability, headaches, hypomania, insomnia, irritability, lethargy). If significant withdrawal symptoms develop, reinstitute previous dosing schedule and attempt a less rapid tapering regimen after patient has stabilized."

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Magoo, Community Member— Last Modified: 12/27/10, First Published: 03/21/09